Alert archive / Illinois / Flash Flood Warnings in 1998
Flash Flood Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Apr 29, 1998, 7:43 PM CDT for Logan County, McLean County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 1998, 7:43 PM CDT (00:43 UTC)
- Expired
- Apr 29, 1998, 10:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Logan County, IL, McLean County, IL
The radar
The Lincoln radar (KILX), 26 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 300044 FFWSPI ILC107-113-300300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 743 PM CDT WED APR 29 1998 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR LOGAN COUNTY IN CENTRAL ILLINOIS MCLEAN COUNTY IN CENTRAL ILLINOIS * UNTIL 1000 PM CDT * AS OF 740 PM CDT...DOPPLER RADAR INDICATED UP TO 3 INCHES OF RAIN HAS FALLEN OVER THE PAST COUPLE OF HOURS. NUMEROUS REPORTS OF FLOODING IN THE TOWN OF LINCOLN HAVE BEEN REPORTED WITH SOME BASEMENTS AFFECTED. * A LINE OF INTENSE THUNDERSTORMS WILL CONTINUE TO MOVE TO THE NORTHEAST AT 20 MPH. UP TO TWO INCHES OF ADDITIONAL RAINFALL IS POSSIBLE WITH THESE STORMS IN THE NEXT 1 TO 2 HOURS. MOVE TO HIGHER GROUND IMMEDIATELY IF FLOODWATERS THREATEN AND AVOID DRIVING ACROSS FLOODED ROADS. BYRD &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 2:00 PM CDT, 5 hours 43 minutes earlier.
Area forecast discussion, Apr 29, 2:00 PM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT WED APR 29 1998 AT 18Z SFC LOW WAS LOCATED OVR ERN KS WITH BNDRY EXTENDING THRU NRN MO AND INTO CNTRL IL. DWPTS INTO THE LOW 60S HAVE ADVECTED INTO ERN AND SERN PARTS OF CWA. SAT TRENDS SHOW CLOUDS BREAKING UP ACRS SRN HALF OF STATE AND THIS HELPING TO CREATE LIS AROUND -2 WITH NO CAP. MODIFIED 12Z SOUNDING AT ILX AND ETA MDL FCST GIVES CAPE VALUES ABOVE 500-800 J/KG. SHR VALUES ARE MINIMAL BUT BNDRY EVIDENT ON SATELLITE FROM CNTRL MO INTO ARK IS MOVING INTO WRN IL THIS AFTERNOON. BLV ETA MDL UNDERDOES MOISTURE AT LOW LEVELS INCLUDING 850. 45 TO 50KT JET MAX AT 500 LOOKS GOOD BUT MOST OF WIND DYNAMICS ARE WEAK. HOWEVER...CAA ADVECTION AT 500 AND INSTABILITY AND MOISTURE SHOULD BE ENOUGH TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. WINDS SHOULD REMAIN OUT OF SOUTH TONIGHT...BUT SWITCH TO SOUTHWEST TOMORROW MORNING. GUIDANCE HAS LOW POPS TONIGHT WITH CHC FOR TOMORROW. BLV AFTER INITIAL RWS AND THUNDERSTORMS TONIGHT...WILL BE BREAK IN PCPN TIL TOMORROW LATE MORNING AND AFTERNOON. CLOUDS TONIGHT AND SOUTH WINDS WILL KEEP TEMPERATURES ABOVE NORMAL. TOMORROW CLOUDS WILL CONT. AS LOW MOVES EAST-SOUTHEAST...CWA SHOULD BE ON NORTH TO NORTHWEST SIDE OF LOW. THIS WILL KEEP US IN CLOUDS TOMORROW AND MILDER TEMPS. GUIDANCE LOOKS REASONABLE. INPUT COMING SHORTLY. PIA 52/66 74 SPI 54/67 74 DEC 53/67 74 CMI 52/66 74 LWV 56/68 74 AUTEN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:23 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Tazewell | 52 min |
| Apr 29, 8:46 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 44 min |
| Apr 30, 4:42 PM CDT | Tornado Warning | ILX | Macon | 48 min |
| Apr 30, 5:30 PM CDT | Tornado Warning | ILX | Macon | 60 min |
| Apr 30, 6:29 PM CDT | Tornado Warning | ILX | Macon | 61 min |
Nearby
Flash Flood Warnings in Illinois, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.